MAUDE Adverse Event Report: SOFWAVE MEDICAL LTD. SOFWAVE

SOFWAVE MEDICAL LTD. SOFWAVE
Model Number SOFWAVE
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Unspecified Infection (1930)
Date of Event 01/09/2024
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2024, a female underwent sofwave treatment lasting 45 minutes.Pre-treatment sedation was applied included 18% lidocaine and 5% prilocaine.Treatment area included the face (forehead, cheeks, peri orbital and perioral ) and neck.Treatment parameters included a fluence of 3.8j on the lower face and 3.4j on forehead and periorbital post-cooling duration was 2 seconds.Overall 258 pulses were applied (in two passes).The subject had silicone implants (for more than 20 years) in her lips.Baseline photos of the patient prior to treatment demonstrate uneven swelling of the upper lip (most pronounced on her right side of her lip).Since her silicone implant is old, it is unclear whether the implant was in the right area where it was injected.During treatment of the peri oral area pulses were applied near and above the upper lip (at the peri oral area including the area between the upper lip and the nose).One day post-treatment, the subject reported on edema in her upper lip area (expected tissue response following the treatment).Clinical investigation was opened and sofwave was in constant contact with the site to follow on the subject condition.Patient photos from day 1, day 2 and day 5 demonstrated significant swelling of the upper lip (both left and right side of the upper lip, which is an expected immediate response to sofwave treatment).On (b)(6) 2024, updated photos were obtained demonstrating significant swelling of the upper lip, mostly in the left side of the upper lip.The subject complained that her silicone lip implants were shifted, and per the physician consultant a surgical removal of the implants was suggested.Based on these photos from on (b)(6), it is unclear whether the swelling on her left side of the lip is a result of local infection or shifting of the implants as claimed by the patient.Although multiple attempts were made to receive more information on the patient on the following days, these efforts were unsuccessful and a decision was made by sofwave medical to report the event out of an abundance of caution.
 
Additional Manufacturer Narrative
The investigation involved direct communication with the clinic as well as both the treatment logs and the applicator were investigated.The applicator was investigated and found to be working as expected.Log files investigation revealed 4 errors related to high surface temperature and high reverse power.These error messages indicate most probably that the user did not have full contact of the applicator and the patient [?]s skin during treatment.The system control mechanism behaved as expected in all pulses and no malfunction was detected.Therefore, it is unreasonable that these error messages contributed to the event.The patient's swelling could be either local infection or shifting of her very old implants.The event occurred due to user error not performing the treatment according to the following precautions: presence of a metal stent or implant in the facial area.The sofwave device has not been evaluated for use over various materials.Treatment is not recommended for use directly over areas with a dermal filler.Multiple attempts to contact the site and follow up on the subject condition, as well as, to discuss safe treatment, were performed and were all unsuccessful.Sofwave medical is reporting the event out of an abundance of caution.
 
Event or Problem Description
On (b)(6) 2024, a female underwent sofwave treatment lasting 45 minutes.Pre-treatment sedation was applied included 18% lidocaine and 5% prilocaine.Treatment area included the face (forehead, cheeks, peri orbital and perioral ) and neck.Treatment parameters included a fluence of 3.8j on the lower face and 3.4j on forehead and periorbital post-cooling duration was 2 seconds.Overall 258 pulses were applied (in two passes).The subject had silicone implants (for more than 20 years) in her lips.Baseline photos of the patient prior to treatment demonstrate uneven swelling of the upper lip (most pronounced on her right side of her lip).Since her silicone implant is old, it is unclear whether the implant was in the right area where it was injected.During treatment of the peri oral area pulses were applied near and above the upper lip (at the peri oral area including the area between the upper lip and the nose).One day post-treatment, the subject reported on edema in her upper lip area (expected tissue response following the treatment).Clinical investigation was opened and sofwave was in constant contact with the site to follow on the subject condition.Patient photos from day 1, day 2 and day 5 demonstrated significant swelling of the upper lip (both left and right side of the upper lip, which is an expected immediate response to sofwave treatment).On (b)(6) 2024, updated photos were obtained demonstrating significant swelling of the upper lip, mostly in the left side of the upper lip.The subject complained that her silicone lip implants were shifted, and per the physician consultant a surgical removal of the implants was suggested.Based on these photos from february 12 , it is unclear whether the swelling on her left side of the lip is a result of local infection or shifting of the implants as claimed by the patient.Although multiple attempts were made to receive more information on the patient on the following days, these efforts were unsuccessful and a decision was made by sofwave medical to report the event out of an abundance of caution.
 
Additional Manufacturer Narrative
The investigation involved direct communication with the clinic as well as both the treatment logs and the applicator were investigated.The applicator was investigated and found to be working as expected.Log files investigation revealed 4 errors related to high surface temperature and high reverse power.These error messages indicate most probably that the user did not have full contact of the applicator and the patients skin during treatment.The system control mechanism behaved as expected in all pulses and no malfunction was detected.Therefore, it is unreasonable that these error messages contributed to the event.The patient's swelling could be either local infection or shifting of her very old implants.The event occurred due to user error not performing the treatment according to the following precautions: presence of a metal stent or implant in the facial area.The sofwave device has not been evaluated for use over various materials.Treatment is not recommended for use directly over areas with a dermal filler.Multiple attempts to contact the site and follow up on the subject condition, as well as, to discuss safe treatment, were performed and were all unsuccessful.Sofwave medical is reporting the event out of an abundance of caution.Correction was done in (b)(6) 2024 of rubric h1 - since for this event the summary report is not required.

Brand Name
SOFWAVE
Common Device Name
SOFWAVE
Manufacturer (Section D)
SOFWAVE MEDICAL LTD.
haotsma 1
yokneam ilit, 20692
IS  20692
Manufacturer (Section G)
SOFWAVE MEDICAL LTD.
haotsma 1
yokneam ilit, isr 20692
IS   20692
Manufacturer Contact
shlomit mann
haotsma 1
yokneam ilit, isr 20692
IS   20692
MDR Report Key18869669
Report Number3015889734-2024-00150
Device Sequence Number15423687
Product Code OHV
UDI-Device Identifier07290018152003
UDI-Public(01)07290018152003
Combination Product (Y/N)N
Initial Reporter CountryIS
PMA/510(K) Number
K231537
Number of Events Summarized1
Summary Report (Y/N)Y
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Remedial Action Inspection
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Device Model NumberSOFWAVE
Device Catalogue NumberFG00001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/14/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer01/10/2024
Initial Report FDA Received Date03/08/2024
Supplement Report FDA Received Date07/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/21/2023
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexFemale
Patient EthnicityNon Hispanic
Patient RaceWhite